Texas, 2009Hail and Damaging Winds in Texas, March 25, 2009
March 25, 2009 · NWS LCH · 3 events in 3 counties and zones
The first day in a three-day series of severe weather across southeast Texas began when a squall line of severe thunderstorms developed across central Texas during the evening hours on 3/25/09, and moved rapidly eastward across Southeast Texas. A few reports of wind damage and large hail were received.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The first day in a three-day series of severe weather across southeast Texas began when a squall line of severe thunderstorms developed across central Texas during the evening hours on 3/25/09, and moved rapidly eastward across Southeast Texas. A few reports of wind damage and large hail were received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Mar 25, 2:43 PM CST, 4 hours 45 minutes earlier.
Area forecast discussion, Mar 25, 2:43 PM CST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
343 PM CDT WED MAR 25 2009
.DISCUSSION...
A COOL FRONT MOVED TO THE COAST THIS MORNING WITH WIDELY
SCATTERED SHOWERS DEVELOPING ALONG AND JUST BEHIND THE FRONT.
THIS LATEST FRONT THOUGH IS BEGINNING TO RETREAT TO THE NORTH AND
WILL BRING AN INCREASE CHANCE FOR SHOWERS AND THUNDERSTORMS INTO
THE OVERNIGHT HOURS. THERE IS A CHANCE TONIGHT THAT A FEW STORMS
MAY BECOME SEVERE.
TONIGHT...SHOWERS AND THUNDERSTORMS ON TAP WITH TEMPERATURES
FALLING ONLY INTO THE MID 60S MOST LOCATIONS ALTHOUGH AEX WILL
BE BIT COOLER WITH SOUTHERLY WINDS.
THE REGION TOMORROW WILL SEE WARM GULF MOISTURE STREAMING NORTHWARD
AND THE COMBINATION OF DAYTIME HEATING...MID LVL SHORTWAVE WILL
SUPPORT THUNDERSTORM DEVELOPMENT. A FEW STORMS MAY BECOME SEVERE
WITH THE GREATEST THREAT FROM WINDS AND HAIL ALTHOUGH ISOLATED
TORNADOES WILL BE POSSIBLE.
TOMORROW NIGHT AND INTO FRIDAY WILL SEE PERIODS OF SHOWERS AND
THUNDERSTORMS. ANOTHER COLD FRONT WILL MOVE THROUGH EARLY
SATURDAY MORNING AND WILL USHER IN COOLER AND DRIER AIR FOR THE
WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 65 78 66 79 52 / 50 60 40 50 40
KBPT 66 77 66 79 50 / 50 60 40 50 30
KAEX 63 78 62 79 50 / 70 60 60 50 60
KLFT 65 78 66 79 52 / 50 60 50 50 60
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
K. KUYPER
Hazardous weather outlook, Mar 25, 4:19 AM CST, 15 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
519 AM CDT WED MAR 25 2009
GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180>182-201-215-216-261030-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
519 AM CDT WED MAR 25 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL STALL ACROSS CENTRAL LOUISIANA INTO SOUTHEAST
TEXAS TODAY. THIS BOUNDARY WILL ACT AS A FOCUS FOR SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS AS UPPER LEVEL ENERGY OVERRIDES
THE AREA. A VERY MOIST AIRMASS IS IN PLACE ALONG WITH STRONG
VERTICAL WIND SHEAR WHICH COULD RESULT IN A FEW SUPERCELLULAR
STORMS THIS AFTERNOON. THE LIMITING FACTOR IS THE WIDESPREAD CLOUD
COVER WHICH COULD INHIBIT LOW LEVEL WARMING AND INSTABILITY. BEST
POTENTIAL FOR SEVERE WEATHER WILL BE ACROSS TYLER...NORTHERN
JASPER AND NEWTON COUNTIES AS WELL AS VERNON...RAPIDES...AVOYELLES
AND NORTHERN PORTIONS OF BEAUREGARD...ALLEN AND EVANGELINE
PARISHES. STORMS WILL BE CAPABLE OF PRODUCING SEVERE
HAIL...DAMAGING WINDS AND ISOLATED TORNADOES.
IN ADDITION TO THE SEVERE WEATHER THREAT...THERE IS A POSSIBILITY
OF FLOODING DUE TO HEAVY RAINS FROM TRAINING STORMS. WITH DEEP
MOISTURE OVER THE AREA...STORMS WILL BE CAPABLE OF PRODUCING VERY
HEAVY RAINS WITH RATES OF UP TO 2 TO 3 INCHES AN HOUR. IF SEVERAL
STORMS TRAIN ACROSS ANY AREA...THIS WILL LIKELY RESULT IN FLOODING
OF LOW LYING AREAS AND URBAN AREAS. THE BEST POTENTIAL WILL BE MAINLY
ALONG AND NORTH OF A LINE FROM WOODVILLE TO OAKDALE TO MARKSVILLE.
.DAYS TWO AND THREE...THURSDAY THROUGH FRIDAY
THE RISK FOR SEVERE WEATHER WILL CONTINUE AS A STRONG UPPER LEVEL
SYSTEM LIFTS ACROSS THE SOUTHERN PLAINS. THIS WILL PUSH A STRONG
COLD FRONT ACROSS THE AREA FRIDAY AFTERNOON. THE AREA WILL BE
UNDER A MOIST AND UNSTABLE AIRMASS AHEAD OF THE FRONT WITH
FAVORABLE JET DYNAMICS ALOFT. AHEAD OF THE FRONT...STORMS WILL BE
CAPABLE OF PRODUCING SEVERE HAIL...DAMAGING WINDS AND ISOLATED
TORNADOES. CONVECTION WILL EVOLVE TOWARD A SQUALL LINE AS THE
FRONT MOVES THROUGH THE AREA...WITH STRAIGHT LINE DAMAGING WINDS
THE PRIMARY THREAT.
.DAYS FOUR THROUGH SEVEN...SATURDAY THROUGH TUESDAY
COOLER DRIER AIR WILL MOVE IN BEHIND THE FRONT FOR SATURDAY AND
SUNDAY. STRONG NORTHERLY FLOW CAN BE EXPECTED IN THE WAKE OF THE
FRONT WITH SMALL CRAFT ADVISORY CONDITIONS POSSIBLE OVER THE
COASTAL WATERS SATURDAY INTO SATURDAY NIGHT. OTHERWISE...THE
POSSIBILITY OF HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND
EVENING AND AT TIMES FROM THURSDAY THROUGH FRIDAY EVENING.
24
Thunderstorm Wind, Tyler
- When
- March 25, 7:28 PM CST
- Where
- Tyler County, 1.91 mi WNW of Hillister
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 30.680, -94.410
Tyler County Sheriff Office reported trees blown down with power outages in Ivanhoe.
Thunderstorm Wind, Jasper
- When
- March 25, 8:30 PM CST
- Where
- Jasper County, Buna
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 30.430, -93.970
Jasper County Sheriff Office reported trees blown down in Buna.
Hail, Jefferson
- When
- March 25, 9:44 PM CST
- Where
- Jefferson County, 2.84 mi NNW of Spindletop
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 30.060, -94.041
An industrial plant along the Neches River ESE of Beaumont reported penny size hail.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Mississippi, March 25 to 26, 200927 injured · $11 million · EF3 · 34 events
- Tornadoes and Flash Flooding in Mississippi, March 25 to 28, 20091 death · $814,000 · EF1 · 20 events
- Hail and Damaging Wind in Texas, March 25, 2009$160 million · 3.5 in hail · 39 events
- Tornadoes and Flash Flooding in Louisiana, March 25 to 27, 2009$4.8 million · EF1 · 27 events
- Hail and Damaging Winds in Louisiana, March 25 to 26, 2009$626,000 · 1.75 in hail · 31 events
- Tornado and Hail in Louisiana, March 25, 2009$416,000 · EF0 · 18 events
- Damaging Winds in Louisiana, March 25, 2009$375,000 · 78 kt wind · 4 events
- Wildfire in Arizona, March 25 to 27, 2009$150,000 · 1 event
- Hail and Damaging Wind in Texas, March 25, 20092 injured · $44,000 · 60 kt wind · 7 events
- High Surf in Puerto Rico, March 25 to 27, 2009$125,000 · 1 event
- Damaging Winds in Texas, March 25, 2009$50,000 · 55 kt wind · 6 events
- High Surf in Hawaii, March 25 to 28, 20098 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 160528, 160529, 160527.